March  2017, 22(2): 407-419. doi: 10.3934/dcdsb.2017019

Asymptotic behavior of the solution of a diffusion equation with nonlocal boundary conditions

School of Mathematics and Statistics, University of Hyderabad, Prof. C.R. Rao road, Gachibowli, Hyderabad, Telangana, India 500046

* Corresponding author: Bhargav Kumar Kakumani

Received  March 2016 Revised  July 2016 Published  December 2016

Fund Project: The first author would like to thank CSIR (award number: 09/414(0986)/2011-EMR-I) for providing financial support

In this paper, we consider a particular type of nonlinear McKend-rick-von Foerster equation with a diffusion term and Robin boundary condition. We prove the existence of a global solution to this equation. The steady state solutions to the equations that we consider have a very important role to play in the study of long time behavior of the solution. Therefore we address the issues pertaining to the existence of solution to the corresponding state equation. Furthermore, we establish that the solution of McKendrick-von Foerster equation with diffusion converges pointwise to the solution of its steady state equations as time tends to infinity.

Citation: Bhargav Kumar Kakumani, Suman Kumar Tumuluri. Asymptotic behavior of the solution of a diffusion equation with nonlocal boundary conditions. Discrete & Continuous Dynamical Systems - B, 2017, 22 (2) : 407-419. doi: 10.3934/dcdsb.2017019
References:
[1]

B. Abdellaoui and T. M. Touaoula, Decay solution for the renewal equation with diffusion, Nonlinear Differential Equations and Applications NoDEA, 17 (2010), 271-288.  doi: 10.1007/s00030-009-0053-6.  Google Scholar

[2]

B. BasseB. C. BaguleyE. S. MarshallW. R. JosephB. Van BruntG. Wake and D. J. N. Wall, A mathematical model for analysis of the cell cycle in cell lines derived from human tumors, Journal of Mathematical Biology, 47 (2003), 295-312.  doi: 10.1007/s00285-003-0203-0.  Google Scholar

[3]

W. A. Day, Extensions of property of solutions of heat equation to linear thermoelasticity and other theories, Quarterly of Applied Mathematics, 40 (1982), 319-330.   Google Scholar

[4]

A. Friedman, Partial Differential Equations of Parabolic Type Prentice Hall, Englewood Cliffs, New Jersy, 1964. Google Scholar

[5]

A. Gladkov and K. I. Kim, Blow-up of solutions for semilinear heat equation with nonlinear nonlocal boundary condition, Journal of Mathematical Analysis and Applications, 338 (2008), 264-273.  doi: 10.1016/j.jmaa.2007.05.028.  Google Scholar

[6]

A. Gladkov and K. I. Kim, Uniqueness and nonuniqueness for reaction-diffusion equation with nonlocal boundary condition, Advances in Mathematical Sciences and Applications, 19 (2009), 39-49.   Google Scholar

[7]

A. Gladkov and A. Nikitin, A reaction-diffusion system with nonlinear nonlocal boundary conditions, International Journal of Partial Differential Equations, (2014), Article ID 523656, 10 pages. Google Scholar

[8]

B. K. Kakumani and S. K. Tumuluri, On a nonlinear renewal equation with diffusion, Mathematical Methods in the Applied Sciences, 39 (2016), 697-708.  doi: 10.1002/mma.3511.  Google Scholar

[9]

P. Michel and T. M. Touaoula, Asymptotic behavior for a class of the renewal nonlinear equation with diffusion, Mathematical Methods in the Applied Sciences, 36 (2013), 323-335.  doi: 10.1002/mma.2591.  Google Scholar

[10]

M. Iannelli and G. Marinoschi, Approximation of a population dynamics model by parabolic regularization, Mathematical Methods in the Applied Sciences, 36 (2013), 1229-1239.  doi: 10.1002/mma.2675.  Google Scholar

[11]

C. V. Pao, Nonlinear Parabolic and Elliptic Equations Plenum, New York, 1992. Google Scholar

[12]

C. V. Pao, Dynamics of reaction-diffusion equations with nonlocal boundary conditions, Quarterly of Applied Mathematics, 53 (1995), 173-186.   Google Scholar

[13]

C. V. Pao, Reaction diffusion equations with nonlocal boundary and nonlocal initial conditions, Journal of Mathematical Analysis and Applications, 195 (1995), 702-718.  doi: 10.1006/jmaa.1995.1384.  Google Scholar

[14]

C. V. Pao, Asymptotic behavior of solutions of reaction-diffusion equations with nonlocal boundary conditions, Journal of Computational and Applied Mathematics, 88 (1998), 225-238.  doi: 10.1016/S0377-0427(97)00215-X.  Google Scholar

[15]

C. V. Pao, Asymptotic behavior of solutions for finite-difference equations of reaction-diffusion, Journal of Mathematical Analysis and Applications, 144 (1989), 206-225.  doi: 10.1016/0022-247X(89)90369-7.  Google Scholar

[16]

D. H. Sattinger, Monotone methods in nonlinear elliptic and parabolic boundary-value problems, Indiana Univ. Math. J., 21 (1972), 979-1000.   Google Scholar

show all references

References:
[1]

B. Abdellaoui and T. M. Touaoula, Decay solution for the renewal equation with diffusion, Nonlinear Differential Equations and Applications NoDEA, 17 (2010), 271-288.  doi: 10.1007/s00030-009-0053-6.  Google Scholar

[2]

B. BasseB. C. BaguleyE. S. MarshallW. R. JosephB. Van BruntG. Wake and D. J. N. Wall, A mathematical model for analysis of the cell cycle in cell lines derived from human tumors, Journal of Mathematical Biology, 47 (2003), 295-312.  doi: 10.1007/s00285-003-0203-0.  Google Scholar

[3]

W. A. Day, Extensions of property of solutions of heat equation to linear thermoelasticity and other theories, Quarterly of Applied Mathematics, 40 (1982), 319-330.   Google Scholar

[4]

A. Friedman, Partial Differential Equations of Parabolic Type Prentice Hall, Englewood Cliffs, New Jersy, 1964. Google Scholar

[5]

A. Gladkov and K. I. Kim, Blow-up of solutions for semilinear heat equation with nonlinear nonlocal boundary condition, Journal of Mathematical Analysis and Applications, 338 (2008), 264-273.  doi: 10.1016/j.jmaa.2007.05.028.  Google Scholar

[6]

A. Gladkov and K. I. Kim, Uniqueness and nonuniqueness for reaction-diffusion equation with nonlocal boundary condition, Advances in Mathematical Sciences and Applications, 19 (2009), 39-49.   Google Scholar

[7]

A. Gladkov and A. Nikitin, A reaction-diffusion system with nonlinear nonlocal boundary conditions, International Journal of Partial Differential Equations, (2014), Article ID 523656, 10 pages. Google Scholar

[8]

B. K. Kakumani and S. K. Tumuluri, On a nonlinear renewal equation with diffusion, Mathematical Methods in the Applied Sciences, 39 (2016), 697-708.  doi: 10.1002/mma.3511.  Google Scholar

[9]

P. Michel and T. M. Touaoula, Asymptotic behavior for a class of the renewal nonlinear equation with diffusion, Mathematical Methods in the Applied Sciences, 36 (2013), 323-335.  doi: 10.1002/mma.2591.  Google Scholar

[10]

M. Iannelli and G. Marinoschi, Approximation of a population dynamics model by parabolic regularization, Mathematical Methods in the Applied Sciences, 36 (2013), 1229-1239.  doi: 10.1002/mma.2675.  Google Scholar

[11]

C. V. Pao, Nonlinear Parabolic and Elliptic Equations Plenum, New York, 1992. Google Scholar

[12]

C. V. Pao, Dynamics of reaction-diffusion equations with nonlocal boundary conditions, Quarterly of Applied Mathematics, 53 (1995), 173-186.   Google Scholar

[13]

C. V. Pao, Reaction diffusion equations with nonlocal boundary and nonlocal initial conditions, Journal of Mathematical Analysis and Applications, 195 (1995), 702-718.  doi: 10.1006/jmaa.1995.1384.  Google Scholar

[14]

C. V. Pao, Asymptotic behavior of solutions of reaction-diffusion equations with nonlocal boundary conditions, Journal of Computational and Applied Mathematics, 88 (1998), 225-238.  doi: 10.1016/S0377-0427(97)00215-X.  Google Scholar

[15]

C. V. Pao, Asymptotic behavior of solutions for finite-difference equations of reaction-diffusion, Journal of Mathematical Analysis and Applications, 144 (1989), 206-225.  doi: 10.1016/0022-247X(89)90369-7.  Google Scholar

[16]

D. H. Sattinger, Monotone methods in nonlinear elliptic and parabolic boundary-value problems, Indiana Univ. Math. J., 21 (1972), 979-1000.   Google Scholar

Figure 1.  Solutions to (1) and (10) with $d,g,B$ and $u_0$ given in Example 5.1; Left: $u(12,x)$ (continuous line) and $U(x)$ (dotted line) for $0\leq x\leq 10$, Right: The absolute difference between $u(12,x)$ and $U(x)$
Figure 2.  Solutions to (1) and (10) with $d,g,B$ and $u_0$ given in Example 5.2; Left: $u(12,x)$ (continuous line) and $U(x)$ (dotted line) for $0\leq x\leq 5$, Right: The absolute difference between $u(12,x)$ and $U(x)$
Figure 3.  Solutions to (1) and (10) with $d,g,B$ and $u_0$ given in Example 5.3; Left: $u(12,x)$ (continuous line) and $U(x)$ (dotted line) for $0\leq x\leq5$, Right: The absolute difference between $u(12,x)$ and $U(x)$
Figure 4.  Solution to (1) with $d,g,B$ and $u_0$ given in Example 5.3; Left: $u(t,2)$ (continuous line), $u(t,3)$ (dashed line) and $u(t,4)$ (dotted line) for $0\leq t\leq12$, Right: $u|(t,2)-U(2)|$ (continuous line), $|u(t,3)-U(3)|$ (dashed line) and $|u(t,4)-U(4)|$ (dotted line)
Figure 5.  Solutions to (1) and (10) with $d,g,B$ and $u_0$ given in Example 5.4; Left: $u(12,x)$ (continuous line) and $U(x)$ (dotted line) for $0\leq x\leq4$, Right: The absolute difference between $u(12,x)$ and $U(x)$
Figure 6.  Solution to (1) with $d,g,B$ and $u_0$ given in Example 5.4; Left: $u(t,1)$ (continuous line), $u(t,2)$ (dashed line) and $u(t,4)$ (dotted line) for $0\leq t\leq8$, Right: $u|(t,2)-U(2)|$ (continuous line), $|u(t,3)-U(3)|$ (dashed line) and $|u(t,4)-U(4)|$ (dotted line)
[1]

Yongqin Liu. Asymptotic behavior of solutions to a nonlinear plate equation with memory. Communications on Pure & Applied Analysis, 2017, 16 (2) : 533-556. doi: 10.3934/cpaa.2017027

[2]

Dumitru Motreanu, Calogero Vetro, Francesca Vetro. Systems of quasilinear elliptic equations with dependence on the gradient via subsolution-supersolution method. Discrete & Continuous Dynamical Systems - S, 2018, 11 (2) : 309-321. doi: 10.3934/dcdss.2018017

[3]

Francesca Da Lio. Remarks on the strong maximum principle for viscosity solutions to fully nonlinear parabolic equations. Communications on Pure & Applied Analysis, 2004, 3 (3) : 395-415. doi: 10.3934/cpaa.2004.3.395

[4]

Hongwei Zhang, Qingying Hu. Asymptotic behavior and nonexistence of wave equation with nonlinear boundary condition. Communications on Pure & Applied Analysis, 2005, 4 (4) : 861-869. doi: 10.3934/cpaa.2005.4.861

[5]

Nakao Hayashi, Pavel I. Naumkin. Asymptotic behavior in time of solutions to the derivative nonlinear Schrödinger equation revisited. Discrete & Continuous Dynamical Systems - A, 1997, 3 (3) : 383-400. doi: 10.3934/dcds.1997.3.383

[6]

H. O. Fattorini. The maximum principle in infinite dimension. Discrete & Continuous Dynamical Systems - A, 2000, 6 (3) : 557-574. doi: 10.3934/dcds.2000.6.557

[7]

Shigeaki Koike, Andrzej Świech. Local maximum principle for $L^p$-viscosity solutions of fully nonlinear elliptic PDEs with unbounded coefficients. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1897-1910. doi: 10.3934/cpaa.2012.11.1897

[8]

Carlo Orrieri. A stochastic maximum principle with dissipativity conditions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5499-5519. doi: 10.3934/dcds.2015.35.5499

[9]

Jean-Claude Saut, Jun-Ichi Segata. Asymptotic behavior in time of solution to the nonlinear Schrödinger equation with higher order anisotropic dispersion. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 219-239. doi: 10.3934/dcds.2019009

[10]

Chunqing Lu. Asymptotic solutions of a nonlinear equation. Conference Publications, 2003, 2003 (Special) : 590-595. doi: 10.3934/proc.2003.2003.590

[11]

Lie Zheng. Asymptotic behavior of solutions to the nonlinear breakage equations. Communications on Pure & Applied Analysis, 2005, 4 (2) : 463-473. doi: 10.3934/cpaa.2005.4.463

[12]

Irena Lasiecka, W. Heyman. Asymptotic behavior of solutions in nonlinear dynamic elasticity. Discrete & Continuous Dynamical Systems - A, 1995, 1 (2) : 237-252. doi: 10.3934/dcds.1995.1.237

[13]

Minkyu Kwak, Kyong Yu. The asymptotic behavior of solutions of a semilinear parabolic equation. Discrete & Continuous Dynamical Systems - A, 1996, 2 (4) : 483-496. doi: 10.3934/dcds.1996.2.483

[14]

Carmen Cortázar, Manuel Elgueta, Fernando Quirós, Noemí Wolanski. Asymptotic behavior for a nonlocal diffusion equation on the half line. Discrete & Continuous Dynamical Systems - A, 2015, 35 (4) : 1391-1407. doi: 10.3934/dcds.2015.35.1391

[15]

Shota Sato, Eiji Yanagida. Asymptotic behavior of singular solutions for a semilinear parabolic equation. Discrete & Continuous Dynamical Systems - A, 2012, 32 (11) : 4027-4043. doi: 10.3934/dcds.2012.32.4027

[16]

Torsten Lindström. Discrete models and Fisher's maximum principle in ecology. Conference Publications, 2003, 2003 (Special) : 571-579. doi: 10.3934/proc.2003.2003.571

[17]

Limei Dai. Entire solutions with asymptotic behavior of fully nonlinear uniformly elliptic equations. Communications on Pure & Applied Analysis, 2011, 10 (6) : 1707-1714. doi: 10.3934/cpaa.2011.10.1707

[18]

P. R. Zingano. Asymptotic behavior of the $L^1$ norm of solutions to nonlinear parabolic equations. Communications on Pure & Applied Analysis, 2004, 3 (1) : 151-159. doi: 10.3934/cpaa.2004.3.151

[19]

Yuanyuan Liu, Youshan Tao. Asymptotic behavior in a chemotaxis-growth system with nonlinear production of signals. Discrete & Continuous Dynamical Systems - B, 2017, 22 (2) : 465-475. doi: 10.3934/dcdsb.2017021

[20]

Raegan Higgins. Asymptotic behavior of second-order nonlinear dynamic equations on time scales. Discrete & Continuous Dynamical Systems - B, 2010, 13 (3) : 609-622. doi: 10.3934/dcdsb.2010.13.609

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (22)
  • HTML views (54)
  • Cited by (0)

Other articles
by authors

[Back to Top]